MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL

INTEGRA - PRINCETON DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL CRANIAL
Catalog Number 202050
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a procedure (tumor dura), the diluent syringe of the duraseal dural sealant system 5ml us box of 5 (202050) became jellied formation.There was no patient injury and surgical delay is unknown.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Duraseal dural sealant system (202050) was returned for evaluation: device history record (dhr) - a dhr review and trending were performed as part of the evaluation.Proper finished good testing was performed prior to release as indicated in the dhr.Failure analysis - investigation showed that the sample received back included pouch, ester vial, blue syringe, clear syringe, plunger cap, syringe holder, and adapter with long tip (not manufactured by flex).The vial was inspected and found with traces of blue solution; there were no damages to the vial.The sample was received assembled, and with traces of blue solution around the connectors and with gel inside of the blue syringe.The clear syringe had clear liquid approximately at the 0.75 ml mark.A test was performed pushing down both syringes, and the liquid from the clear syringe flowed through the clear tube, however the gel inside the blue syringe did not move.The sample was disassembled to review each component.The cap holder and syringe holders were visually inspected; no damages were detected.The clear syringe was received with liquid inside, and the liquid was used to perform the previous test.The syringe did not have any damages, and the syringe rubber tip was removed and found to be the rayco tip.The blue syringe was received with a gel plug inside; the blue label was removed to show the gel inside of the syringe.The adapter with long tip was reviewed and has a small trace of blue solution on the outside and inside one of the tubes that is inside of the long tip.The side where the blue syringe was connected also has traces of blue solution.After sample evaluation, the failure mode was confirmed.It was concluded that the rubber tip of the syringe is the cause that the product is causing premature gelation as documented in a technical report.The implementation of the new syringe with the legacy kokoku rubber tip was in (b)(6) 2023, however during sample evaluation the syringes had rayco tip.Root cause - after sample evaluation, the failure mode is confirmed.The root cause is that the wrong rubber tip (rayco) of the syringe was used which resulted in premature gelation.The issue is not associated with the manufacturing process since the rayco tip and the kokoku tip visually look the same and any attempt at tip confirmation would require disassembling the product.This item was also a last time buy in 2023.No additional actions or updates have been proposed to the raw material specifications for this part.Per the dfmea, potential causes of failure include: issues with solution mixing and coverage.The risk remains acceptable per the risk analysis.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURASEAL DURAL SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL CRANIAL
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22235248
Report Number3003418325-2025-00023
Device Sequence Number20879358
Product Code NQR
UDI-Device Identifier10381780000020
UDI-Public10381780000020
Combination Product (Y/N)N
PMA/510(K) Number
P040034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202050
Device Lot Number60516358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown